MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CENTRA BIOPSY FORCEPS

UNITED STATES ENDOSCOPY GROUP, INC. CENTRA BIOPSY FORCEPS
Model Number 00711249
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for investigation.Without the return of the complaint device, the complaint cannot be confirmed, and the exact cause of the reported issue cannot be determined.The instructions for use provides the following information to the user: "do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.Potential complications: those associated with gastrointestinal endoscopy include, but are not limited to: mucosal tearing, swelling, bleeding, perforation and infection." a steris clinical specialist offered in-service training on the proper use of the centra biopsy forceps.The customer accepted and will provide in-service training on june 25th, 2024.
 
Event or Problem Description
The user facility reported two instances of post biopsy bleeding following use of the centra biopsy forceps.The first patient was treated with hemoclips during the procedure, causing a procedure delay.The second patient was treated days later with no additional endoscopy.The user facility also reported difficulty passing the centra biopsy forceps through the endoscope channel.

Brand Name
CENTRA BIOPSY FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19553612
Report Number1528319-2024-00049
Device Sequence Number15155008
Product Code FCL
UDI-Device Identifier00724995180638
UDI-Public00724995180638
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711249
Device Catalogue Number00711249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown